Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 169, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 1, 2021, 2:02 PM PDT. It took effect at Aug 2, 2021, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2021, 2:02 PM PDT (21:02 UTC)
- In effect from
- Aug 2, 2021, 3:00 PM PDT
- Expired
- Aug 2, 2021, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
783 WHUS76 KMTR 012102 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 202 PM PDT Sun Aug 1 2021 PZZ530-020515- /O.CON.KMTR.SC.Y.0168.210801T2200Z-210802T0400Z/ /O.NEW.KMTR.SC.Y.0169.210802T2200Z-210803T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 202 PM PDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
5 follow-up statements
412 WHUS76 KMTR 020346 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 846 PM PDT Sun Aug 1 2021 PZZ530-021200- /O.EXP.KMTR.SC.Y.0168.000000T0000Z-210802T0400Z/ /O.CON.KMTR.SC.Y.0169.210802T2200Z-210803T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 846 PM PDT Sun Aug 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM to 9 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
458 WHUS76 KMTR 020942 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 242 AM PDT Mon Aug 2 2021 PZZ530-022030- /O.CON.KMTR.SC.Y.0169.210802T2200Z-210803T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 242 AM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT....Southwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or steep waves are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
499 WHUS76 KMTR 021502 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 802 AM PDT Mon Aug 2 2021 PZZ530-022315- /O.CON.KMTR.SC.Y.0169.210802T2200Z-210803T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 802 AM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
425 WHUS76 KMTR 022101 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 201 PM PDT Mon Aug 2 2021 PZZ530-030515- /O.CON.KMTR.SC.Y.0169.210802T2200Z-210803T0400Z/ /O.NEW.KMTR.SC.Y.0170.210803T2200Z-210804T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 201 PM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM PDT TUESDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...For the Small Craft Advisory, until 9 PM PDT this evening. For the Small Craft Advisory, from 3 PM to 9 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ565-030515- /O.NEW.KMTR.SC.Y.0170.210803T2200Z-210804T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 201 PM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 3 PM Tuesday to 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
862 WHUS76 KMTR 030351 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 851 PM PDT Mon Aug 2 2021 PZZ530-031200- /O.EXP.KMTR.SC.Y.0169.000000T0000Z-210803T0400Z/ /O.CON.KMTR.SC.Y.0170.210803T2200Z-210804T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 851 PM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT TUESDAY... * WHAT...Southwest winds 5 to 15 kt with gusts up to 30 kt expected. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...From 3 PM to 9 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ565-031200- /O.CON.KMTR.SC.Y.0170.210803T2200Z-210804T1000Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 851 PM PDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO 3 AM PDT WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt expected. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...From 3 PM Tuesday to 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 1, 10:31 AM PDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 1, 10:31 AM PDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1031 AM PDT Sun Aug 1 2021
.SYNOPSIS...Solid marine layer persists along the coast with a
subtle cooling trend through Monday. High pressure rebuilds over
Southern California by the middle of next week with more inland
warming while the marine layer continues along the coast. Coastal
troughing returns late in the week.
&&
.DISCUSSION...as of 09:11 AM PDT Sunday...Another typical stratus
morning as we welcome in the first day of August. Visible
satellite reveals stratus over the coastal waters, around the bays
and into the coastal valleys. The marine layer has deepened a bit
compared to yesterday, now between 2000 and 2400 ft, as per
coastal profilers. This has led to slightly more inland intrusion
of low clouds and will likely mean somewhat later clearing around
the CWA. Another notable change has been the infusion of drier air
into mid and upper levels of the atmosphere. This can be seen on
mid-level water vapor imagery, with a dry swath over CA, while a
lot of moisture resides over the Intermountain West and Desert SW,
where there is convective activity. Also, noted a much lower PWAT
value on KOAK's 12z sounding (0.64" compared to 1.05" on
yesterday's 00z). This brings us slightly below normal (0.75")
according to sounding climatology.
Very seasonable weather and temperatures expected today. Perhaps a
few degrees of cooling compared to yesterday, considering the
deeper marine layer and approaching trough off the coast. No
updates to the forecast needed at this time. See previous
discussion for more details. Enjoy your Sunday!
&&
.PREV DISCUSSION...as of 4:44 AM PDT Sunday...Coastal stratus and
patchy fog are filling into the Bay Area and north Central Coast
on onshore winds this morning. The marine layer depth has held
near 2,000 feet overnight. Patchy light coastal drizzle is
possible this morning. 24 hour trends at 4 am show very little
change in temperatures and dewpoint temperatures.
A stationary, weakly cyclonic circulation over the offshore
waters is pinwheeling neutral to warm air advection in the lower
levels toward our coast, the same level as the marine temperature
inversion (approx 2,500 feet) and the warmth aloft is maintaining
a cap on the marine layer stratus and fog. 500 mb heights slowly
increase today into Monday as additional warm air advection and
stability develops high above the marine layer. Surface high
pressure over the eastern Pacific is providing northwest winds
and the feed of water vapor into the backside of the stationary
circulation which is effectively then moving across our coastal
waters as stratus and fog. Ideal conditions exist radiatively
(night-time cooling) and thermodynamically with sufficient water
vapor coupled to residual cooler surface air relative to sea
surface temperatures. Highs today will be similar to Saturday's
high temperatures, 60s/70s coast, 70s/lower 80s bays to 80s/90s/100
well inland. Stratus and fog will scatter out back to the coast
then return again tonight and Monday morning. Expect night/morning
coastal stratus and fog through the week, patchy light coastal
drizzle as well. By late Tuesday into Wednesday weak 500 mb
troughing to our west will approach a bit closer to our coastline
lowering heights a little and bring cooler air that may interact
with the marine layer a bit more resulting in better chances of
nightly coastal drizzle.
&&
.AVIATION...as of 10:31 AM PDT Sunday...For the 18z TAFs. A deep
marine layer remains in place at over 2,000 ft AGL per profiler
data. Satellite imagery shows stratus along the coast and
dissipating inland. A few spots may remain under MVFR conditions
over the next hour or two with VFR then expected the rest of the
afternoon. Low clouds to return this evening with MVFR/IFR cigs
prevailing overnight and through mid to late tomorrow morning once
again. Generally light winds with the typical afternoon sea
breeze.
Vicinity of KSFO...VFR through this evening with some low clouds
remaining over the peninsula. Expecting MVFR (possibly IFR) cigs
late tonight through mid/late tomorrow morning (~16z-17z). Light
winds this morning turning W/NW this afternoon around 15 kt.
KSFO Bridge Approach...Similar to KSFO.
Monterey Bay...Satellite shows MVFR/IFR cigs continue to dissipate
late this morning. VFR conditions anticpated shortly at KSNS with
low clouds maybe hanging on at KMRY for another hour or so (~19z).
VFR conditions then expected the rest of the afternoon before low
clouds move back in late this afternoon/early this evening
(~02z-04z). IFR conditions to then prevail overnight. Light winds
this morning becoming W/NW this afternoon 10-15 kt.
&&
.MARINE...as of 08:00 AM PDT Sunday...Light winds will persist
across the coastal waters through tomorrow. Expect locally breezy
winds this afternoon and evening through the Golden Gate gap and
northward to the Delta. Northwest winds will gradually increase
throughout the rest of the week. Short period northwest waves
continue to dominate the sea state at 7 to 9 seconds along with a
moderate period southerly swell.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...SF Bay from 3 PM
&&
PUBLIC FORECAST: Lorber/Canepa
AVIATION: AS
MARINE: AS
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaNearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.